And now I’m worried I’ve given myself cancer. I take HRT to help prevent hot flushes and migraines relating to the menopause. It comes in the form of a colourless, odourless gel that you spread on your arms, but you can only use this if you also have the Mirena coil fitted in your womb giving you the progesterone component of the HRT. If you just have the gel alone it’s likely to damage your womb and/or give you cancer. The Mirena coil works for 4 years as part of the HRT process. The other day, I looked in my diary to find out when I’d had the coil fitted and it was five-and-a-half years ago. I’ve been giving myself the oestrogen gel for a year-and-a-half without the progesterone component and no-one from the medical profession ever got in contact with me.
I panicked, naturally, and sent my doctor an econsultation message (there’s no way I could get an actual, real, face-to-face appointment in Covid times, they simply don’t allow it). Over the phone, the doctor prescribed me progesterone pills to take as a matter of urgency and asked me to book an appointment to have my coil taken out and a new one put in.
However I don’t want to be on HRT at all, or to have a new coil, I want it removed for good. But because I started down this route of tampering with my hormones I can’t suddenly stop. It’s going to take me about three months or more to wean off the HRT, slowly and carefully, and I can’t leave my womb unprotected that long. And actually, if I get unbearable hot flushes I might decide I need HRT for a bit longer after all. In which case I’d need the coil.
The progesterone pill has to be taken on an empty stomach and I NEVER have an empty stomach, so this is very difficult for me. It says in the documentation that the pill should be taken two hours after eating and an hour before eating. Well, I managed it for two days but it’s not sustainable. I was STARVING. And I’ve also been getting continuous powerful migraines (I’ve had six in the last nine days). I have no idea whether they’re connected to suddenly starting the progesterone pill, probably unlikely, but in any case, I stopped taking them today. I’m going to have to leave my womb to get damaged for a little longer. What’s another four days after 1.5 years?
But BOY am I getting cramps now. Which is very worrying. I only took the progesterone for two days but it was obviously powerful stuff. I feel like I’m ovulating again.
I’m all messed up internally and I feel out-of-control over my own body. All I want is to be natural and have no HRT and no coil. But it’s going to take a long time to reach that goal.
Here’s hoping I don’t develop womb cancer before Thursday.